# SDR 2003FA0001008

- Difficulty date: September 26, 2003
- Submitted: October 6, 2003
- Operation: General aviation
- Make and model: Emb EMB-145ER
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Button
- Condition: Failed
- Location: Fuel Filter
- Component: Fuel Filter
- Component part number: CEP60500
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INDICATOR BUTTON FAILURE OCCURRED (DETAIL PART BROKE IN HALF) ON THREE UNITS AND CRACKS CLEARLY EVIDENT ON TWO OTHERS IN SAME AREA OF BREAKAGE.  ONCE BROKEN, A SECTION OF THE BUTTON CAN TRAVEL BEYOND THE SEALED AREA OF THE HOUSING AND HAS THE CAPABILITY OF ALLOWING A FUEL LEAK OF UP TO 1.5 GALLONS PER MINUTE.  ENGINEERING ANALYSIS INDICATES A LOW CYCLE FATIGUE SITUATION (FATIGUE CRACKS VISIBLE W/MICROSCOPE EXAMIN AT 7-30 POWER).  CEP PERFORMED A (FEA) SIMULATING THE BUTTON RESTRAINED IN THE CAP HOUSING WHICH SHOWS THE FAILURE TO BE IN THE LOW CYCLE FATIGUE REGION FOR 7075-T6 ALUMINUM (BUTTON MATERIAL).  PRODUCT DELIVERED T HS 813.
